MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN IDRIVE ULTRA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN IDRIVE ULTRA; STAPLE, IMPLANTABLE
Model Number IDRVULTRA1
Medical Device Problem Codes Device Displays Incorrect Message (2591); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the device was being applied to the stomach during a laparoscopic gastroplasty, the device did not fire and turned on a red light.Another device was used.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the device was being applied to the stomach during a laparoscopic gastroplasty, the device did not fire and turned on a red light.Another handle was used.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection found gross moisture ingress on the circuit board.It was reported that the device did not fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur if the parylene coating that was applied to prevent moisture ingress into the bldc board possessed bubbling over the front of the board.This bubbling is indicative of exposure to moisture and heat that penetrated beneath the circuit board layers or potentially a contaminant underneath the parylene coating that created the bubble in the coating.When the laminates or coating expand they create additional room between the contacts of the solder joint pad and traces along the board leading to severed connections or damage due to corrosion.The severed connections and damage prevent the handle from sensing button presses, leading to unresponsive buttons.It was also reported that a red light-emitting diode (led) illuminated.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
IDRIVE ULTRA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key11004150
Report Number1219930-2020-05177
Device Sequence Number3814034
Product Code GDW
UDI-Device Identifier10884521142794
UDI-Public10884521142794
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIDRVULTRA1
Device Catalogue NumberIDRVULTRA1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer03/16/2021
04/13/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date04/06/2021
04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1